Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 20, 2020, 1:54 PM CST for 6 counties in Texas. It took effect at Feb 20, 2020, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 1:54 PM CST (19:54 UTC)
- In effect from
- Feb 20, 2020, 3:00 PM CST
- Expired
- Feb 21, 2020, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 367 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS74 KCRP 201954 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 154 PM CST Thu Feb 20 2020 TXZ245-342>347-442-443-447-210400- /O.NEW.KCRP.WI.Y.0002.200220T2100Z-200221T1200Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 154 PM CST Thu Feb 20 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Aransas Islands, Coastal Refugio, Coastal Calhoun, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
386 WWUS74 KCRP 210402 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1002 PM CST Thu Feb 20 2020 TXZ245-342>344-346-347-210515- /O.CAN.KCRP.WI.Y.0002.000000T0000Z-200221T1200Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1002 PM CST Thu Feb 20 2020 ...WIND ADVISORY IS CANCELLED... Northerly winds across the coastal counties are remaining below wind advisory criteria. A few gusts of 30 to 35 mph will remain possible on and off for locations closer to the coast. $$ TXZ345-442-443-447-211200- /O.CON.KCRP.WI.Y.0002.000000T0000Z-200221T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 1002 PM CST Thu Feb 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Aransas Islands, Coastal Refugio, Coastal Calhoun, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
901 WWUS74 KCRP 211147 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 547 AM CST Fri Feb 21 2020 TXZ345-442-443-447-211300- /O.EXP.KCRP.WI.Y.0002.000000T0000Z-200221T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 547 AM CST Fri Feb 21 2020 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Winds are below advisory criteria. Therefore the Wind Advisory will be allowed to expire at 6 AM. $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 12:07 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 20, 12:07 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1207 PM CST Thu Feb 20 2020
.DISCUSSION...
See 18z TAF discussion below.
&&
.AVIATION...
Overcast skies with occasional light rain will persist through
mid afternoon across most South Texas Terminals. Gusty north
winds up to 25 knots can also be expected this afternoon and
early evening as cold high pressure settles into South
Texas with temperatures holding in the lower 50s. Precipitation
will end by early evening as the upper disturbance moves east of
the region. MVFR ceilings can be expected most areas through the
period, gradually lifting and becoming VFR late tonight. Winds
will gradually subside during the overnight hours.
&&
.PREV DISCUSSION... /Issued 549 AM CST Thu Feb 20 2020/
DISCUSSION...
Updated for 12Z aviation discussion.
AVIATION...
IFR conditions now at most TAF sites as deeper cold airmass moves
in. CRP site still LIFR, but should come up over the next couple
of hours. Light rain showers will continue through this morning
for all sites and gradually end north to south this
afternoon/evening. CIGS should eventually improve to MVFR for all
sites after 00Z and VFR after 06Z. Gusty northerly winds can be
expected today.
PREV DISCUSSION... /Issued 349 AM CST Thu Feb 20 2020/
SHORT TERM (Today through Friday)...
Reinforcing surface high pressure is sinking into South Texas
this morning, noted with a subtle wind shift and in most locations
an improvement in visibility. With the cool surface airmass
already in place little temperature or dpt change is noticed with
the immediate boundary. Increased cold advection will keep temps
down during the day however with highs expected only in the 50s.
Breezy conditions are expected, especially near the coast.
Coverage of light rain showers has increased overnight and will
persist through this morning before flow aloft begins to shift
and weaken, decreasing isentropic lift. By this evening, just a
slight chance of showers remains in the south. Increasing
northeasterly winds today could result in some minor coastal
flooding along area beaches this evening during high tide.
With clouds persisting tonight will see temperatures remain mainly
in the 40s. We'd be much colder without the blanket. Drier mid
level air moves into the region during the day Friday with a
decrease in clouds expected. This should allow temperatures to
warm a bit more than previously expected...though we'll still
likely be mainly in the mid and upper 50s.
LONG TERM (Friday Night through Wednesday)...
Another chilly night is in store for Friday night. However, winds
will be light resulting in wind chills not being as cold. Mostly
cloudy skies persist along the Rio Grande Plains Friday night with
the remainder of S TX being partly cloudy. A gradual warming trend
is progged for Saturday as a ridge aloft moves across the region and
with the return of onshore flow and an increase in sunshine.
Onshore winds increase across S TX Sunday bringing deeper moisture
back across the area. The deeper moisture combined with an embedded
upper level short wave will bring a chance of showers across the
Victoria Crossroads on Sunday.
A slight chance of precip across the eastern CWA can be expected
Monday as an upper level long wave trough approaches S TX, bringing
a surface prefrontal trough/dryline boundary eastward across the
area. Warm temps and much drier conditions are expected west of the
trough across the Rio Grande Plains and Brush Country. Weak
forcing/low CAPE across the Victoria Crossroads may lead to isolated
thunderstorms, while mainly isolated showers are expected farther
south across the Coastal Bend. Rain chances end by Monday night with
little to no precip expected through the remainder of the extended
due to increasingly northwest subsident flow aloft developing across
the area. The northwest flow will also push a cold front through S
TX by possibly Tues night into early Wed. Both the GFS and ECMWF are
in fair agreement with timing of the FROPA. Models prog Wed to be
approx 10 degrees lower, along with breezy northerly winds
(mainly across coastal areas) and mostly sunny skies.
MARINE...
Increasing offshore flow will develop today. Small craft advisory
conditions are expected area with by mid-morning with gales likely
in open waters by mid-afternoon. Northeasterly flow will gradually
diminish during the day on Friday with SCA conditions persisting
through mid-day. Rain chances continue through tonight. A weak to
moderate onshore flow develops Saturday and will continue through
Sunday. Isolated to scattered showers expected Monday as a weak
frontal boundary moves across the coastal waters. Drier conditions
and weak to moderate offshore flow expected behind the boundary.
Advisory conditions will be possible Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 44 58 44 64 57 / 40 0 0 0 0
Victoria 41 57 39 63 52 / 10 0 0 0 0
Laredo 44 57 45 66 56 / 30 10 0 0 0
Alice 42 58 42 67 56 / 20 0 0 0 0
Rockport 44 58 48 64 58 / 20 0 0 0 0
Cotulla 42 57 42 67 54 / 10 0 0 0 0
Kingsville 44 58 43 67 56 / 30 0 0 0 0
Navy Corpus 46 57 49 63 59 / 40 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 PM CST this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Gale Warning from 3 PM this afternoon to 6 AM CST Friday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 6 AM CST Friday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
JM/75...AVIATIONHazardous weather outlook, Feb 20, 5:32 AM CST, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 532 AM CST Thu Feb 20 2020 TXZ229>234-239>247-342>347-442-443-447-211145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 532 AM CST Thu Feb 20 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Minor coastal flooding will be possible this evening at high tide. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-211145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 532 AM CST Thu Feb 20 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Gale Warning is in effect for open waters through tonight. A Small Craft Advisory is in effect for Bays and Waterways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories will likely continue through Friday afternoon. Small Craft Advisory conditions are possible again Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:21 AM CST | Gale Warning | CRP | 23 hr | |
| Feb 20, 3:10 PM CST | Small Craft Advisory | CRP | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.